Weight gain from Mirena?

posted 2 years ago in Wellness
Post # 2
Member
5870 posts
Bee Keeper
  • Wedding: July 2018

 

It probably isn’t, you have most likely gained weight from your portions creeping up.  Weight gain associated with BC is usually fluid retention and it is typically the beginning when you are still adjusting to the hormones.

 

Post # 4
Member
1746 posts
Bumble bee

It typically isn’t a side effect of the mirena. I’m on my second. One about 7 years in and I know when I honestly look at my weight gain and loss and maintenance it’s 75% food, portions and lack of activity and 25% as a result of meds that have that as a direct side effect. The mirena alone didn’t cause that. 

Post # 5
Member
266 posts
Helper bee
  • Wedding: St. petersburg, FL

I have mirena, too, and I never experienced weight gain from it. I did, however, experience weight gain from margaritas and taco tuesday. That being said, once I buckled down and exercised/controled my portions, i’ve been able to lose weight. With my BC pills though, it was hard for me to lose weight even if I tried. I’ve found it’s easier with the Mirena, if that helps at all!

Post # 6
Member
234 posts
Helper bee

111118b :  I’ve never had the mirena, but the 2 people I know have had significant weight gain with it, 30-50lbs. I was discouraged by my OBGYN from getting it because it can cause weight gain. I’m not on any birth control. My sister in law has changed drastically since having it in. Hormone shifts can cause weight gain by making you more likely to retain your calories and also by making you crave different foods. Google search “Mirena reviews weight gain”.

Post # 8
Member
3178 posts
Sugar bee

I had two rounds, lost 25 lbs while using it due to cleaning up my diet and exercise. 

Post # 9
Member
1662 posts
Bumble bee

Reactions to hormonal birth control vary widely. It’s possible. Is a 10 pound weight gain abnormal for you? 

Post # 10
Member
1010 posts
Bumble bee

111118b :  I gain 30 lbs every time I get a new Mirena. When it is just about expired, I drop 30 lbs. The doctor swore it was not the mirena. After the 3rd time he is sure that it is related. 

This will hopefully be my last one. I will leave it in a few years expired.

Post # 11
Member
567 posts
Busy bee
  • Wedding: December 2016

It’s hard to isolate, but there are many side effects from the hormonal IUD. It may not all be to blame on it, but it could be a factor. I know I’ve gained weight while on Skyla (Mirena’s smaller sister). However, I’m sure my portions have gotten bigger or I’ve been snacking more. Also, I changed from a pretty mobile job to a desk.

All that being said, look at all aspects of your life. If nothing else has really changed, then it could be a factor. But, at least it’s a controllable one. 🙂

Leave a comment


Find Amazing Vendors